Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 7, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 19, 2013, 4:17 AM CDT for 8 counties in Texas. It took effect at May 19, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 4:17 AM CDT (09:17 UTC)
- In effect from
- May 19, 2013, 12:00 PM CDT
- Expired
- May 19, 2013, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5739 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS84 KLUB 190917 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 417 AM CDT SUN MAY 19 2013 TXZ025-026-031>044-191030- /O.CAN.KLUB.FW.A.0009.130519T1700Z-130520T0200Z/ HALL-CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY- DICKENS-KING-YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 417 AM CDT SUN MAY 19 2013 ...FIRE WEATHER WATCH IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE...ROLLING PLAINS...AND SOUTHERN SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE FIRE WEATHER WATCH. $$ TXZ021>024-027>030-200200- /O.UPG.KLUB.FW.A.0009.130519T1700Z-130520T0200Z/ /O.NEW.KLUB.FW.W.0007.130519T1700Z-130520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD- 417 AM CDT SUN MAY 19 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER WEST OF A QUITAQUE TO LAKEVIEW LINE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WINDS...WILL BECOME SUSTAINED FROM THE WEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...WILL DROP TO 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 4:03 AM CDT, 14 minutes earlier.
Area forecast discussion, May 19, 4:03 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CDT SUN MAY 19 2013 .SHORT TERM... SOUTHERN EXTENT OF UPPER LOW MOVING INTO THE HIGH PLAINS WILL SLIDE ACROSS WEST TEXAS TODAY...ALLOWING FOR LOWER HEIGHTS ALOFT AND SLIGHTLY COOLER TEMPERATURES WHEN COMPARED TO THE LAST TWO DAYS. BREEZY DOWNSLOPE WINDS WILL STILL ALLOW FOR TEMPERATURES TO WARM ABOVE NORMAL IN THE MID 80S TO MID 90S ON THE CAPROCK AND UPPER 90S TO NEAR 100 EAST OF THE ESCARPMENT. A SURFACE LOW WILL SLIDE SOUTH NEAR THE FAR SOUTHEAST PANHANDLE KEEPING THE DRYLINE EAST OF THE ROLLING PLAINS AND DRY CONDITIONS IN PLACE ACROSS THE ENTIRE AREA. ELEVATED TO CRITICAL FIRE WEATHER CONCERNS WILL BE SEEN AREAWIDE WITH THE GREATEST THREAT FOR RED FLAG MINUTES ACROSS THE NORTHWEST. PLEASE SEE FIRE WEATHER SECTION FOR DETAILS. AFOREMENTIONED SURFACE LOW WILL CONTINUE MAKING A SLOW PUSH SOUTH TONIGHT...VEERING WINDS TO THE NORTHWEST AS A WEAK FRONT PUSHES INTO THE SOUTH PLAINS. NOT EXPECTING ANY IMPACTS IN TERMS OF AIRMASS MODIFICATION OR WIND AS PRESSURE GRADIENT WILL WEAKEN UPON ITS APPROACH. WINDS WILL BACK TOWARD THE WEST AND SOUTHWEST QUICKLY MONDAY MORNING AS THIS FEATURE LIFTS BACK NORTH. && .LONG TERM... POTENT UPPER LEVEL STORM SYSTEM IS EXPECTED TO BE NORTH OF US ACROSS NRN NE AND SRN SD BY MONDAY MORNING WITH A TROUGH AXIS ROTATING AROUND THE FEATURE BACK INTO THE DESERT SOUTHWEST. LOW WILL ONLY SLOWLY MOVE EASTWARD YIELDING A PROTRACTED PERIOD OF SEVERE WEATHER ACROSS THE HEARTLAND. WE MAY SEE ANOTHER DAY OF ELEVATED TO CRITICAL FIRE WEATHER OUT WEST ON MONDAY BUT INTENSITY OF CONDITIONS APPEARS TO BE WANING OVER WHAT WE HAVE SEEN THIS WEEKEND WITH NO KNOWN STARTS. NORTHWEST FLOW WILL RETURN INTO OUR AREA BY TUESDAY AFTERNOON AS RIDGING BUILDS INTO OUR AREA AHEAD OF NEXT STORM SYSTEM COMING ASHORE THE PACIFIC NORTHWEST. BY THURSDAY...RIDGE WILL EXTEND ALL THE WAY FROM MEXICO TO ALASKA AND SERVE TO BLOCK THE AFOREMENTIONED PACIFIC STORM LEAVING WEST TEXAS IN PERSISTENT SOUTHWESTERLY FLOW. FORTUNATELY...THIS RIDGE WILL BE OF THE DIRTY PERSUASION PROVIDING SEVERAL DAYS LATE THIS WEEK WITH RAINFALL CHANCES. DRYLINE WILL LARGELY STAY OUT EAST OR BEYOND THROUGH LATE WEDNESDAY THOUGH WE WILL SEE A COLD FRONT MOVE IN MONDAY NIGHT GIVING A BIT OF RELIEF OF THE TOASTY TEMPERATURES SEEN OVER THE PAST FEW DAYS. ALL INDICATIONS CONTINUE TO POINT TO A DRY FROPA BUT TEMPERATURES WILL BE KNOCKED BACK INTO THE 80S FOR MANY LOCATIONS. BY WEDNESDAY NIGHT HONEST MOISTURE RETURN GETS UNDERWAY WITH DEWPOINTS IN THE UPPER 50S TO LOW 60S FOR THE REMAINDER OF THE EXTENDED WITH THE DRYLINE REMAINING TO OUR WEST THROUGH DAY 10. FRIDAY LOOKS TO BE THE BEST OPPORTUNITY FOR WIDESPREAD RAIN AND HAVE BUMPED POPS INTO THE CHANCE CATEGORY AS A SLUG OF BOTH PACIFIC AND GULF MOISTURE CONVERGE OVER THE AREA. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON WEST OF A QUITAQUE TO LAKEVIEW LINE...WHILE ELEVATED TO BRIEFLY CRITICAL CONDITIONS WILL TAKE PLACE TO THE SOUTH AND EAST. DRY AIR WILL OVERSPREAD THE ENTIRE FORECAST AREA TODAY...PRODUCING RELATIVE HUMIDITIES IN THE SINGLE DIGITS. WINDS WILL BE THE QUESTION MARK AS HIGHEST WIND MAXIMUM WILL RIDE ACROSS THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH/ROLLING PLAINS. WILL ISSUE A RANGELAND FIRE DANGER STATEMENT FOR AREAS NORTHWEST OF A CHILDRESS TO MATADOR LINE AS MARGINAL WINDS ALOFT HAVE A LONGER DISTANCE TO MIX DOWN TO THE SURFACE. WILL ALSO ISSUE AN RFD FOR COCHRAN THROUGH LUBBOCK COUNTIES AS WIND MAXIMUM WILL LIKELY PRODUCE ELEVATED TO BRIEFLY CRITICAL CONCERNS. ELEVATED TO CRITICAL FIRE WEATHER CONCERNS ARE EXPECTED AGAIN ON MONDAY WITH SUB 10 PCT RH VALUES. THE GREATEST CONCERN WILL GENERALLY BE WEST OF THE CAPROCK ESCARPMENT. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 87 55 83 51 78 / 0 0 0 0 0 TULIA 92 56 88 55 79 / 0 0 0 0 0 PLAINVIEW 91 57 90 55 82 / 0 0 0 0 0 LEVELLAND 92 57 90 56 85 / 0 0 0 0 0 LUBBOCK 93 58 92 57 84 / 0 0 0 0 0 DENVER CITY 90 61 90 56 86 / 0 0 0 0 0 BROWNFIELD 93 60 92 55 86 / 0 0 0 0 0 CHILDRESS 97 60 95 60 83 / 0 0 0 0 0 SPUR 97 63 96 61 86 / 0 0 0 0 0 ASPERMONT 100 65 100 66 88 / 0 0 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030. && 31/26
Hazardous weather outlook, May 19, 4:13 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 413 AM CDT SUN MAY 19 2013 TXZ021>044-200915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 413 AM CDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON NORTHWEST OF A LUBBOCK TO MATADOR TO CHILDRESS LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON MONDAY WITH THE GREATEST RISK WEST OF THE CAPROCK ESCARPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.